North Carolina, 2006Lightning Strike in North Carolina, May 26, 2006
May 26, 2006 · NWS ILM · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at May 26, 3:05 PM EST, 40 minutes earlier.
Area forecast discussion, May 26, 3:05 PM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
405 PM EDT FRI MAY 26 2006
.SHORT TERM (THROUGH SUNDAY)...
SVR CONVECTION IS ONGOING OVER THE PEE DEE REGION OF SC IN RESPONSE
TO A PIEDMONT TROF AND MODEST UPPER DIFLUENCE. UPPER TROF AXIS
STILL LURKING A BIT FARTHER UPSTREAM AND HELPING TO INITIATE
CONVECTION JUST OFF THE HIGHER TERRAIN.
MOST IMPORTANT FACTOR IN THE FIRST PERIOD IS WW 402 AND ONGOING
CONVECTION. AT THIS POINT FIGURE THAT COVERAGE AFTER THE VALID TIME
OF THE TONIGHT FORECAST WILL MERIT SCATTERED WORDING. PRECIP
CHANCES WILL DECREASE QUITE RAPIDLY BY MIDNIGHT.
ROUGHLY A PERSISTENCE FORECAST ON SATURDAY...HOWEVER WITH UPPER
RIDGING STARTING TO BUILD THE PRECIP CHANCES SHOULD BE MUCH LESS.
STILL JUST JUICY ENOUGH IN THE LOW LEVELS THAT A 20 POP IN THE
AFTERNOON/EVENING IS WARRANTED. LATER SHIFTS MAY FIND THAT IS EVEN
TOO PESSIMISTIC.
COLD FRONT DROPS IN SATURDAY NIGHT BUT THE MAIN IMPACT WILL BE ON
DEWPOINTS AND MIN TEMPS. MAX TEMPS SUNDAY LOOK NEARLY AS WARM AWAY
FROM THE WATER AS TODAY OR SATURDAY.
&&
.LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...
HPC GUIDANCE PRETTY CLOSE TO THE GOING EXTENDED FORECAST SO NO
SIGNIFICANT CHANGES WILL BE MADE. COASTAL TROF DEVELOPS ON WED SO
HAVE INCLUDED A 20 POP IN THE GRIDS ALONG THE COAST...BUT THAT WILL
REMAIN SILENT IN THE ZFP. PRECIP CHANCES INCREASE SLIGHTLY TOWARD
THE END OF THE PERIOD AS A COLD FRONT APPROACHES FROM THE WEST.
OTHERWISE BERMUDA HIGH PRESSURE WILL KEEP TEMPS ON THE HIGH SIDE OF
CLIMO...ESPECIALLY INLAND.
&&
.AVIATION...
ALL TERMINALS INITIALIZE UNDER VFR CONDITIONS EARLY THIS AFTERNOON.
SINCE THEN CONVECTIVE CLOUDS HAVE DEVELOPED. HAVE USED TEMPO GROUPS
TO ADDRESS THUNDERSTORM ACTIVITY THIS AFTERNOON AS PIEDMONT TROUGH
GETS ACTIVE IN ALL TERMINALS WITH ACTIVITY COMMENCING EARLY IN FLO
AND ALONG THE SEA BREEZE BOUNDARY AT THE COASTAL TERMINALS.
USED PREVAILING VCTS IN ALL TERMINALS AFTER 0000 UTC. NEXT
PACKAGE...0000 UTC ISSUANCE...WILL LIKELY HAVE A BETTER HANDLE ON
CONVECTIVE TRENDS PINPOINTING ACTIVITY WITH TEMPO GROUPS.
WILL LIKELY BE SOME FOG AROUND TONIGHT AFTER ACTIVITY ENDS. THE FOG
WILL BE A FUNCTION OF WHO RECEIVES THE RAIN AND CONVECTIVE DEBRIS
CLOUDS. SUBSEQUENT SHIFTS WILL HAVE A BETTER HANDLE ON THESE TRENDS
AS WELL.
&&
.MARINE...
CONVECTION KEEPING THINGS BUSY SO WILL KEEP SHORT. SOUTH TO
SOUTHWEST FETCH CONTINUES TO PREVAIL AND SEAS ARE CLOSER TO 5 FT
ACROSS MOST OF THE COASTAL WATERS. STRONG JET TRAVERSING BY TONIGHT
AND THE PRESSURE GRADIENT AHEAD OF THE COLD FRONT WILL ALLOW SPEEDS
TO TONIGHT THROUGH THIS EVENING. SEAS WILL CONTINUE TO BUILD AND
WILL LEAVE THE SMALL CRAFT ADVISORY IN PLACE THROUGH SATURDAY
MORNING. DURING SUNDAY MORNING THE FRONT WILL SHIFT SOUTH OF THE
WATERS WITH WEAKER NORTH TO NORTHEASTERLY FLOW TO TAKE HOLD. EACH
AFTERNOON THROUGH THE FIRST PART OF NEXT WEEK THE WIND MAY VEER TO
AN EASTERLY DIRECTION CLOSER TO THE COAST IN RESPONSE THE DAILY SEA
BREEZE.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY AMZ250-252-254-256.
&&
SHORT TERM...RAS
AVIATION...SHK
MARINE...PFAFF
Hazardous weather outlook, May 26, 1:30 PM EST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
230 PM EDT FRI MAY 26 2006
NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-271000-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW
HANOVER-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG
-GEORGETOWN
230 PM EDT FRI MAY 26 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH
CAROLINA AND NORTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORM ARE POSSIBLE THIS AFTERNOON. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM THIS EVENING.
THE SEVERE STORMS WILL HAVE THE POTENTIAL TO PRODUCE HAIL THE SIZE
OF PENNIES OR LARGER...AND DAMAGING WIND GUSTS IN EXCESS OF 60
MPH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND MUCH
OF TONIGHT.
AMZ250-252-254-256-271000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
230 PM EDT FRI MAY 26 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ADJACENT
COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SMALL CRAFT ADVISORY CONDITIONS RE-DEVELOPING BY LATE THIS
AFTERNOON AND PERSISTING THROUGH MIDDAY SATURDAY.
IN ADDITION...SEVERE THUNDERSTORMS WILL LIKELY AFFECT THE COASTAL
WATERS THIS AFTERNOON AND EVENING.
THE SEVERE STORMS WILL HAVE THE POTENTIAL TO PRODUCE HAIL THE SIZE
OF PENNIES OR LARGER...AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
15
In the hours before
Local storm report, May 26, 3:13 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
413 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL CADES 33.78N 79.78W
05/26/2006 E0.75 INCH WILLIAMSBURG SC TRAINED SPOTTER
WINDS ALSO DESCRIBED AS STRONG.
&&
TRALocal storm report, May 26, 3:18 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
418 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 6 NW KINGSTREE 33.73N 79.90W
05/26/2006 E0.75 INCH WILLIAMSBURG SC PUBLIC
REPORT FROM THE MOUZON COMMUNITY NORTHWEST OF KINGSTREE.
&&
TRALocal storm report, May 26, 3:24 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
424 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL LUMBERTON 34.63N 79.01W
05/26/2006 E0.75 INCH ROBESON NC TRAINED SPOTTER
PENNY SIZE HAIL NEAR LUMBERTON HOSPITAL.
&&
RASLocal storm report, May 26, 3:26 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
426 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL LUMBERTON 34.63N 79.01W
05/26/2006 E0.88 INCH ROBESON NC BROADCAST MEDIA
&&
RASLocal storm report, May 26, 3:37 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
437 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 4 E DILLON 34.42N 79.30W
05/26/2006 E0.88 INCH DILLON SC PUBLIC
FARM SUPPLY STORE REPORTED NICKEL SIZE HAIL
&&
PFAFFLocal storm report, May 26, 3:44 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
444 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL TAR HEEL 34.73N 78.79W
05/26/2006 E1.00 INCH BLADEN NC FIRE DEPT/RESCUE
&&
TRALightning, Bladen
- When
- May 26, 3:45 PM EST
- Where
- Bladen County, White Oak
- Property damage
- $15,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.614, -78.563 (the zone’s center; the record gives no point)
Lightning struck a storage building, setting it on fire.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Arizona, May 26, 20062 deaths · 1 event
- Hail and Damaging Winds in Georgia, May 26, 2006$542,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Tennessee, May 26, 2006$115,000 · 3 in hail · 13 events
- Hail and Damaging Winds in North Carolina, May 26, 2006$50,000 · 1.75 in hail · 21 events
- Tornado and Hail in Virginia, May 26, 2006$85,000 · F0 · 8 events
- Flash Flooding and Hail in Tennessee, May 26, 2006$57,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Kansas, May 26, 2006$55,000 · 52 kt wind · 9 events
- Damaging Wind in Maryland, May 26, 2006$75,000 · 50 kt wind · 1 event
- High Wind in Nebraska, May 26, 20065 injured · 60 kt wind · 2 events
- Hail and Damaging Winds in Missouri, May 26, 2006$42,000 · 1 in hail · 4 events
- Damaging Wind in Tennessee, May 26, 2006$45,000 · 65 kt wind · 1 event
- Damaging Winds and Lightning Strikes in Alabama, May 26, 20061 injured · $20,000 · 60 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510649.